Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Erectile Dysfunction (ED)

Can ED be Avoided w/ Hypertension Meds?

07/27/2009

Question:

Hello, I am 46 yrs of age and my doctor switched me from Atacand HCT (32 MG) to Diovan (possibly HCT) because of erectile dysfunction side effects. I`m taking a half dosage of Atacand (16 MG) as a trial first. Can there be variances in side effects w/ meds that, as far as I know, are the same class of medication? Are there other options for this condition?

Thanks much.

Answer:

When addressing erectile dysfunction one should also mention the importance of other health issues such as hypertension, cardiac problems etc. To a physician, other health issues take priority over non health issues such as erectile dysfunction. Of course sexual performance is an important function in man's life, but without proper health, performance takes a lower place in priority list.

If drugs are essential for adult health and alternatives do not correct other health issues then one has to adhere with physician' recommendation for his well being. Alternative treatment for improvement of sexual function can then be sought.

For more information:

Go to the Erectile Dysfunction (ED) health topic, where you can:

Response by:

Ahmad  Hamidinia, MD Ahmad Hamidinia, MD
Formerly, Professor of Clinical Surgery
College of Medicine
University of Cincinnati